MAUDE Adverse Event Report: MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568350933
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 15th january, 2024 getinge became aware of an issue with one of surgical lights - powerled 500.It was stated the paint was peeling off from device.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Event site telephone: (b)(4).Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 15th january, 2024 getinge became aware of an issue with one of surgical lights - powerled 500.It was stated and confirmed by photographic evidence that paint was peeling off from fork.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
The initial reporter was medical technology.The correction of b5 describe event and problem and d4 serial # and h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain fields deems required.This is based on the internal evaluation.Previous b5 describe event and problem: on 15th january, 2024 getinge became aware of an issue with one of surgical lights - powerled 500.It was stated the paint was peeling off from device.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.Corrected b5 describe event and problem: on 15th january, 2024 getinge became aware of an issue with one of surgical lights - powerled 500.It was stated and confirmed by photographic evidence that paint was peeling off from fork.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.Previous d4 serial # (b)(6).Corrected d4 serial # (b)(6).Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.Getinge became aware of an issue with one of surgical lights - powerled 500.It was stated and confirmed by photographic evidence that paint was peeling off from fork.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.Defective parts pwd fork lexan protection tape kit 10st.(ard368331555) and std double fork 500 led sans bouchon (ard368320998) were replaced and device returned to usage.Based on the information collected, it was established that when the event occurred, the surgical light did not meet its specification, due to paint peeling, which could be considered as technical deficiency, and in this way the device contributed to the event.Provided information does not indicate if upon the event occurrence, the device was or was not being used for patient treatment.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the issue of paint peeling on powerled and hled surgical lights, there is one event which led to the serious injury.Comparing the number of claimed devices to the number of sold devices worldwide, we can assume that the failure ratio of the paint chipping is moderate.A root cause analysis for paint peeling problem was performed by subject matter experts and concluded that all maquet sas products comply with: ¿ iec 60601-1 ed.2.0 & ed.3.0 general requirements for basic safety and essential performance.¿ iec 60601-2-41 particular requirements for the safety of surgical luminaires and luminaire for diagnosis.¿ paint definition pfc066.This procedure defines maquet sas¿s requirements for all painted parts.¿ disinfection products test: the aim of these tests is to detect any incompatibility with disinfectant.The paint chip or paint damages are due to: impacts, collisions (abnormal use).Additionally, this event is clearly due to the cleaning product.Nevertheless, the deterioration of the paint is far advanced and it must have started years ago.The operating manual includes the instructions to pre-position the arms prior to use, in order to prevent damages.To prevent any similar incident, it is recommended to avoid collisions between devices.Visual inspections during the cleaning allow to detect the painting defect, we recommend to perform corrective maintenance to rectify the default after its detection.Minor paint chip can be repaired with touch up paint, nevertheless, the parts impacted by serious damage must be replaced.Such troubles should have been detected first by the user during daily and monthly checks.The current cleaning product must be improved as described in the user manual.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.

Brand Name
POWERLED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key18543272
Report Number9710055-2024-00053
Device Sequence Number20778310
Product Code FSY
UDI-Device Identifier03700712403058
UDI-Public(01)03700712403058
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARD568350933
Device Catalogue NumberARD568350933
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown